Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Side Effects Of Isentress Vs Sustiva

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Test Positive Aware Network

Isentress

Brand name: Isentress Generic name: raltegravir, or RAL Class: Integrase inhibitor (integrase strand transfer inhibitor, or INSTI) Manufacturer: Merck and Co., www.isentress.com , (800) 622-4477 AWP: $1,171.31/month Standard Dose: One 400 mg film-coated tablet twice a day, with or without food, with no dietary restrictions. Can be taken by children two years or older. Dosing is based on weight for children 2-11 years old. A new...
Ask the Experts

CNS problems Sustiva verses Isentress

I tried Atripla and had to stop because the CNS problems with the Sustiva was too much for me to handle. I felt like I was jacked up on cocaine, had hot flashes, was dizzy and could not sleep. Are you aware of any of these CNS problems with the...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thank you for your post.In the very large and double-blinded STARTMRK clinical trials that compared Truvada + Sustiva to Truvada+Isentress, the later was found to have fewer central nervous system (CNS) side effects. The only CNS side... Read more »

Isentress/Truvada combo switch from Epzicom/Sustiva

Long term (28yr) survivor currently on 400mg Sustiva and Epzicom. I have800-1,000 avg t cells and no viral load. Have been very sucessful on this regimen from the onset about 3 yrs now. Orig on Crixivan and viread, etc.. also with no problems. I...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello,Sustiva has been associated with some lipid abnormalities. Switching to Isentress/Truvada seems reasonable to me. None of the antiretrovirals are significantly linked with hypertension (high blood pressure). If indeed you're still having... Read more »

Unusual side effects with Isentress

Hello Doc.Thanks for answering my questionCurrent regime: Isentress (twice a day) and TruvadaPrevious regime: 3TC, VIread and Sustiva for 4 yearsI have switched some of the meds because was tired of Sustiva side efffects such as insomnia,...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Raltegravir can sometimes cause headaches. Perhaps a trial of a boosted protease inhibitor might also be considered (such as ritonavir + darunavir or atazanavir) depending on your past treatment and resistance history. My patients often do well... Read more »

Isentress Side Effects

I was on Atripla for 4 years and had problems sleeping with the Sustiva. My doctor and I had a long conversation and we switched to Truvada and Isentress. I started the new treatment last week and sleeping much better but have a burning sensation...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Stomach side effects from Isentress (raltegravir) occur but often compare favorably to other HIV meds. If side effects develop early then often will diminish over the first several weeks. Other conditions (ie H pylori infection, reflux esophagitis)... Read more »
Connect With Others

Solution to Atripla Side Effects (at least for me)

Posted by Wiilock, 3 Replies
Hey all, I have been on the "wonder pill" for about 3 years now. Previously was on norvir boosted invirase/truvada combo but the GI problems finally were too much.
Anyway I want to briefly recap what I've learned from some of my homeopathic... Read more »

Atripla vs Isentess & Truvada?

Posted by rank, 3 Replies
Just a saw a new provider at my ID clinic. We discussed 'quality of life,' and my perceived lack thereof. He asked me if that had worsened over the more than 2 years I have been on Atripla; I said I was unsure. He told me to think about it, and... Read more »

Just started my treatment today.

Posted by Mark100, 6 Replies
Hey Guys, well I saw my doctor yesterday and after my second blood test results she decided to start me on medication. I was infected in early December 2012 and was diagnosed February 20th with an initial cd4 of 420 and a viral load of 150,000. ... Read more »

Anyone else being tortured mentally?

Posted by bscottmatt, 1 Reply
I was always a very active, out going, spontaneous, joking, witty person but all of that has been lost somewhere.

I have been on meds since November of 2005. First round Sustiva and Epzicom which caused mental illness. Probably Sustiva so I... Read more »